MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HANDLE SLEEVE; RIGID LARYNGOSCOPE HANDLE SLEEVE

KARL STORZ SE & CO. KG HANDLE SLEEVE; RIGID LARYNGOSCOPE HANDLE SLEEVE
Model Number 8546
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); Insufficient Information (4580)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure on (b)(6) 2023, the device broke and cut the patient.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Per new information provided by the customer, the device was used for intubation on a male patient (76.7 kg, 52 years old) on nov-10-2023.The device broke during the intubation and cut the patient's lip.Instant care was provided to the patient right after this happened.There is no lasting impact on the patient according to the customer.They completed the procedure with a back-up unit, with a delay of about five minutes.
 
Additional Manufacturer Narrative
Additional information is provided in section d10.On march-14-2024, we were made aware of the battery insert (item # 8546ld1) was also used in the same case as a concomitant item.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturing site: most probable root cause: user error.The error description is not comprehensible.It was reported that during a procedure the device broke and cut the patient.The customer returned the 8546 / handle sleeve only for evaluation.For application the 8546 handle sleeve has to be connected to a laryngoscope blade.The 8546 / handle sleeve has no direct contact to the patient and did not show neither any breakages or abnormalities nor sharp edges.Only signs of normal tear and wear were detected.It is assumed that the laryngoscope blade caused the injuries (cut) to the patient due to sharp edges.The used laryngoscope blade was not returned.In the ifu 970000114; version:4.0 - 12/2020, chapter 8.9 it is stated that the operator has to check the medical device above others for damages.Damaged or corroded medical devices must be withdrawn from use.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Udi : related data quality updates only: the initial mdr had the correct udi number but the first digit "0" was omitted.Please see section d4 of this mdr form for the updated udi number.

Brand Name
HANDLE SLEEVE
Common Device Name
RIGID LARYNGOSCOPE HANDLE SLEEVE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key18271377
Report Number9610617-2023-00379
Device Sequence Number14429461
Product Code CCW
UDI-Device Identifier04048551210130
UDI-Public04048551210130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8546
Device Catalogue Number8546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/19/2023
03/14/2024
06/10/2024
07/24/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/19/2023
04/05/2024
07/08/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8546LD1/INTERNAL COMPLAINT (B)(4).
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale
Patient Weight77 KG